Clin Psychopharmacol Neurosci 2019; 17(2): 326-328  
Musical Hallucination Caused by Ceftazidime in a Woman with a Hearing Impairment
Chan Il Song1, Young-Eun Jung2
1Department of Otorhinolaryngology, Yonsei University College of Medicine, Seoul, 2Department of Psychiatry, Jeju National University School of Medicine, Jeju, Korea
Correspondence to: Young-Eun Jung, MD, PhD Department of Psychiatry, Jeju National University School of Medicine, 15 Aran 13-gil, Jeju 63241, Korea
Tel: +82-64-717-1850, Fax: +82-64-717-1849 E-mail: jyejye77@daum.net
ORCID: https://orcid.org/0000-0001-7608-0009
Received: July 10, 2017; Revised: July 31, 2017; Accepted: August 1, 2017; Published online: May 31, 2019.
© The Korean College of Neuropsychopharmacology. All rights reserved.

This is an Open-Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Musical hallucinations remain a poorly understood clinical phenomenon, possibly because these types of hallucination have multiple causes and are rarely the focus of published reports. Here, the case of a 51-year-old female patient with a hearing impairment who developed musical hallucinations during treatment with ceftazidime, a third-generation cephalosporin, is presented. She responded to the discontinuation of ceftazidime and the initiation of low-dose olanzapine treatment. Musical hallucinations associated with ceftazidime are very rare, and the mechanisms underlying its occurrence remain unknown. Further studies will be necessary to determine the pathophysiology of adverse psychiatric reactions associated with ceftazidime.
Keywords: Ceftazidime; Musical hallucination; Adverse drug reaction; Hearing impairment.


This Article


Cited By Articles
  • CrossRef (0)

Author ORCID Information

Services
Social Network Service

e-submission

Archives